# SDR 2005FA0001498

- Difficulty date: October 20, 2005
- Submitted: November 8, 2005
- Operation: General aviation
- Aircraft: N6590E
- Make and model: Cessna A185F
- Aircraft serial: 18504058
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Encoder
- Condition: Failed
- Location: Altitude
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FOLLOWING INSTALLATION OF A NEW GNS480, DURING INITIAL POWER CHECKS, FOUND THE FOLLOWING FAILURE FLAGS DISPLAYED: COM COMUNICATION FAILURE, NAV COMMUNICATION FAILURE, ALTITUDE ENCODER COMMUNICATION FAILURE.  INSTALLATION OF ANOTHER UNIT RESOLVED THE PROBLEMS.  (K)
